EconPapers    
Economics at your fingertips  
 

Density Dependent Dynamics in the Population of Transgender Interest Groups in the United States, 1964–2005*

Anthony J. Nownes

Social Science Quarterly, 2010, vol. 91, issue 3, 689-703

Abstract: Objective. This article seeks to determine the value of density dependence theory in helping us understand the process of interest group mobilization. The general theory of density dependence has been tested against manifold organizational populations. It has not, however, been tested extensively against data on populations of overtly political organizations. Methods. I test the theory of density dependence against original data on the foundings of nationally active transgender interest groups in the United States for the period 1964–2005. I estimate several simple Poisson regression count models. Results. The results provide strong support for the theory of density dependence. Specifically, in the population of U.S. transgender interest groups, the data imply an inverted‐U relationship between density and the founding rate. Conclusions. My findings suggest the following: (1) theories of group mobilization that do not take contextual variables into account are likely to be incomplete; and (2) interest group populations most likely have stable carrying capacities. In all, the results provide yet more support for the general organizational ecology paradigm.

Date: 2010
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
https://doi.org/10.1111/j.1540-6237.2010.00714.x

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:socsci:v:91:y:2010:i:3:p:689-703

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0038-4941

Access Statistics for this article

Social Science Quarterly is currently edited by Robert L. Lineberry

More articles in Social Science Quarterly from Southwestern Social Science Association
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-19
Handle: RePEc:bla:socsci:v:91:y:2010:i:3:p:689-703